Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Dec 14, 2018, 6:13 AM CST for 5 counties in Texas. It took effect at Dec 14, 2018, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2018, 6:13 AM CST (12:13 UTC)
- In effect from
- Dec 14, 2018, 11:00 AM CST
- Expired
- Dec 14, 2018, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Dimmit County, TX, Kinney County, TX, Maverick County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 24 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 0.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2136 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074 WWUS84 KEWX 141213 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 613 AM CST Fri Dec 14 2018 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING FOR THE RIO GRANDE PLAINS... .Gusty northwest winds, low relative humidity, and cured winter fuels will combine to produce elevated to critical fire weather conditions across the Rio Grande Plains. TXZ184-203-219-141315- /O.CAN.KEWX.FW.A.0007.181214T1700Z-181215T0000Z/ Edwards-Uvalde-Frio- 613 AM CST Fri Dec 14 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN EDWARDS PLATEAU... The National Weather Service in Austin/San Antonio has cancelled the Fire Weather Watch. Relative humidity will stay above 30% and we do not expect critical fire weather conditions. However, winds will be strong and conditions will be near critical. $$ TXZ183-202-217-218-228-142100- /O.UPG.KEWX.FW.A.0007.181214T1700Z-181215T0000Z/ /O.NEW.KEWX.FW.W.0006.181214T1700Z-181215T0000Z/ Val Verde-Kinney-Maverick-Zavala-Dimmit- 613 AM CST Fri Dec 14 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE PLAINS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for strong wind and low relative humidity, which is in effect from 11 AM this morning to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Val Verde, Kinney, Maverick, Zavala, and Dimmit Counties. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
921 WWUS84 KEWX 142136 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 336 PM CST Fri Dec 14 2018 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING FOR THE RIO GRANDE PLAINS... .Gusty northwest winds, low relative humidity, and cured winter fuels will combine to produce elevated to critical fire weather conditions across the Rio Grande Plains. TXZ183-202-217-218-228-150000- /O.CON.KEWX.FW.W.0006.000000T0000Z-181215T0000Z/ Val Verde-Kinney-Maverick-Zavala-Dimmit- 336 PM CST Fri Dec 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE PLAINS... * AFFECTED AREA...Val Verde, Kinney, Maverick, Zavala, and Dimmit Counties. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Dec 14, 5:25 AM CST, 48 minutes earlier.
Area forecast discussion, Dec 14, 5:25 AM CST, 48 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 525 AM CST Fri Dec 14 2018 .AVIATION... Patchy -RA will slowly diminish this morning with no impacts to the TAF sites. MVFR CIGs at KAUS rise to low end VFR this afternoon with clouds dissipating this evening. Low end VFR CIGs at KSAT/KSSF dissipate late this afternoon into early evening. VFR skies with few clouds will prevail at KDRT. NW winds 15 to 25 KTs will prevail with gusts of 25 to 35 KTs today then decrease to 7 to 12 KTs tonight. && .PREV DISCUSSION... /ISSUED 351 AM CST Fri Dec 14 2018/ UPDATE... We have decided to make changes to the Wind Advisory. We will cancel most of it east of the Rio Grande Plains. Winds have weakened below criteria and should stay below through the day today, although some places could briefly exceed criteria. Over the Rio Grande Plains winds have occasional been above criteria and should increase after sunrise, so we will extend the advisory until the middle of the afternoon. Winds will decrease later today as the low moves farther to the east. PREV DISCUSSION... /ISSUED 335 AM CST Fri Dec 14 2018/ SHORT TERM (Today through Saturday)... Upper air analysis last evening showed a low over Central Texas and a ridge over the western part of the country. Water vapor satellite imagery shows the trough axis associated with the upper low extending across our CWA. Surface winds over our area were from the northwest bringing cooler, drier air. Temperatures are 5 to 15 degrees cooler and dewpoint temperatures are 15 to 25 degrees lower than 24 hours ago. Winds continue to be strong at 15 to 25 mph with gusts up to 35. The upper low and trough will be east of our area by the start of this period and will continue to move to the east. The upper flow will become northwesterly on the backside of the low. There will be a slight chance for showers in the northwesterly flow until around noon today. By that time all the precipitation should move off to the east. Precipitation this morning should remain all rain, but there is a small chance that some snow could mix in. We don't expect any accumulation if there is any snow. Strong northwesterly winds will continue during the day today, but the pressure gradient will loosen this evening as the surface high moves into our western area. Skies will clear and winds will continue to decrease overnight allowing for good radiational cooling. Low temperatures Saturday morning will be in the 30s across the entire CWA and be below freezing along and west of a line from Burnet to Hondo to Eagle Pass. Saturday the upper ridge will move over the Southern Plains. Saturday will be sunny and dry and temperatures will warm into the 60s. LONG TERM (Saturday Night through Thursday)... The upper level ridge will move across Texas Saturday night and to the Mississippi Valley by Tuesday. Below the ridge surface high pressure will move across Central Texas Sunday and Monday leading to dry and seasonably warm conditions. Tuesday the low level flow will become southerly to southeasterly increasing low level moisture. Tuesday night an upper level trough will bring a surface front into West Texas and then across our CWA Wednesday. This will bring the next chance for rain. The best chance looks to be during the day Wednesday with a lingering chance Wednesday night. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 52 37 62 39 67 / 10 0 0 0 0 Austin Bergstrom Intl Airport 53 37 62 35 65 / 10 0 0 0 0 New Braunfels Muni Airport 54 35 64 36 67 / 0 0 0 0 0 Burnet Muni Airport 50 32 61 35 65 / 20 0 0 0 0 Del Rio Intl Airport 60 32 65 37 67 / 0 0 0 0 0 Georgetown Muni Airport 50 35 61 35 65 / 20 0 0 0 0 Hondo Muni Airport 59 31 66 35 69 / 0 0 0 0 0 San Marcos Muni Airport 53 35 63 37 66 / 10 0 0 0 0 La Grange - Fayette Regional 53 38 61 37 65 / 10 0 0 0 0 San Antonio Intl Airport 55 37 65 39 67 / 0 0 0 0 0 Stinson Muni Airport 57 36 65 38 68 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from 11 AM CST this morning through this afternoon for Dimmit-Edwards-Frio-Kinney-Maverick-Uvalde-Val Verde- Zavala. Wind Advisory until 3 PM CST this afternoon for Dimmit-Kinney- Maverick-Val Verde-Zavala. && Aviation...04 Short-Term/Long-Term...05
Hazardous weather outlook, Dec 14, 6:06 AM CST, 7 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 606 AM CST Fri Dec 14 2018 TXZ183-202-217-218-228-151215- Val Verde-Kinney-Maverick-Zavala-Dimmit- 606 AM CST Fri Dec 14 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A Wind Advisory and Red Flag Warning are in effect for the Rio Grande Plains for today. Northwest winds around 25 MPH with gusts up to 45 MPH and minimum humidities of 20 to 30 percent can be expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TXZ171>173-184>194-203>209-219>225-151215- Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Hays-Travis-Bastrop-Lee-Uvalde-Medina-Bexar-Comal- Guadalupe-Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales- De Witt-Lavaca- 606 AM CST Fri Dec 14 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.